Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 25, NWS Memphis, TN

February 5, 20084 counties in Tennessee

NWS Memphis, TN issued this tornado warning at Feb 5, 2008, 5:16 PM CST for 4 counties in Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2008, 5:16 PM CST (23:16 UTC)
Expired
Feb 5, 2008, 6:00 PM CST
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crockett County, TN, Haywood County, TN, Lauderdale County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 70 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 3:09 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 052317
TORMEG
TNC033-075-097-167-060000-
/O.NEW.KMEG.TO.W.0025.080205T2316Z-080206T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 600 PM CST

* AT 516 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 9 MILES
  SOUTH OF COVINGTON...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NUTBUSH...BROWNSVILLE...FORKED DEER...BELLE EAGLE...HOLLY GROVE...
  CHESTNUT BLUFF...BELLS AND ALAMO.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3576 8893 3568 8901 3569 8907 3561 8907
      3540 8942 3541 8955 3554 8970 3589 8936
      3587 8933 3589 8928 3597 8921
TIME...MOT...LOC 2316Z 222DEG 48KT 3546 8957

$$
2 follow-up statements
000 
WWUS54 KMEG 052324
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
524 PM CST TUE FEB 5 2008

TNC033-075-097-167-060000-
/O.CON.KMEG.TO.W.0025.000000T0000Z-080206T0000Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
524 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR EASTERN
TIPTON...HAYWOOD...SOUTHEASTERN LAUDERDALE AND CROCKETT COUNTIES...

AT 524 PM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES NORTH OF MASON...OR ABOUT 8 MILES
SOUTHEAST OF COVINGTON...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANTON...NUTBUSH...BROWNSVILLE...FORKED DEER...BELLE EAGLE...HOLLY
GROVE...CHESTNUT BLUFF...MAURY CITY...BELLS...ALAMO...FRIENDSHIP AND
GADSDEN.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3576 8893 3568 8901 3569 8907 3561 8907
      3540 8942 3541 8955 3554 8970 3589 8936
      3587 8933 3589 8928 3597 8921
TIME...MOT...LOC 2324Z 226DEG 45KT 3552 8951

$$
000 
WWUS54 KMEG 052337
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CST TUE FEB 5 2008

TNC167-052347-
/O.CAN.KMEG.TO.W.0025.000000T0000Z-080206T0000Z/
TIPTON TN-
537 PM CST TUE FEB 5 2008

...THE TORNADO WARNING FOR EASTERN TIPTON COUNTY IS CANCELLED...

AT 537 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3593 8914 3587 8911 3576 8893 3568 8901
      3569 8907 3561 8907 3548 8936 3562 8959
      3589 8937 3589 8928 3597 8921
TIME...MOT...LOC 2337Z 226DEG 45KT 3565 8937

$$

TNC033-075-097-060000-
/O.CON.KMEG.TO.W.0025.000000T0000Z-080206T0000Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-
537 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
HAYWOOD...SOUTHEASTERN LAUDERDALE AND CROCKETT COUNTIES...

AT 537 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
NUTBUSH...OR ABOUT 10 MILES WEST OF BROWNSVILLE...MOVING NORTHEAST AT
50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORKED
DEER...BELLE EAGLE...HOLLY GROVE...CHESTNUT BLUFF...MAURY CITY...
BELLS...ALAMO...FRIENDSHIP AND GADSDEN.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3593 8914 3587 8911 3576 8893 3568 8901
      3569 8907 3561 8907 3548 8936 3562 8959
      3589 8937 3589 8928 3597 8921
TIME...MOT...LOC 2337Z 226DEG 45KT 3565 8937

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:19 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 5, 2:19 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CST TUE FEB 5 2008

.DISCUSSION...

SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH
LATER THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH INCLUDING EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. ELSEWHERE
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS.

A STRONG UPPER TROF CONTINUES TO PUSH INTO THE SOUTHERN PLAINS
WITH THE 500 MB SPEED MAX STARTING TO SPREAD NORTHEAST TOWARD THE
ARKLATEX. A SURFACE LOW WAS LOCATED OVER SE OKLAHOMA AND WESTERN
ARKANSAS. THIS SURFACE LOW WILL DEEPEN TO 997 MB AND TRACK
NORTHEAST INTO N CENTRAL ARKANSAS AND SE MISSOURI THIS EVENING
WHILE A STRONG COLD FRONT STARTS TO PUSH EAST ACROSS ARKANSAS.

THE AIRMASS ACROSS THE MID SOUTH CONTINUES TO DESTABILIZE WITH
SURFACE TEMPS IN THE MID TO UPPER 70S AND SURFACE DEWPOINTS IN THE
LOWER TO MID 60S...HIGH TEMP RECORD HAS ALREADY BEEN BROKEN AT
MEMPHIS. AS A RESULT SBCAPES HAVE CLIMBED TO BETWEEN 1000 AND 1500
J/KG ACROSS THE MID SOUTH. THE DEEPENING SURFACE LOW WILL TRACK
JUST TO THE NORTH AND WEST OF THE MID SOUTH AND THIS WILL SERVE TO
ENHANCE THE LOW LEVEL SHEAR BY BACKING THE LOW LEVEL WINDS
SLIGHTLY PRODUCING 0-1KM HELICITY VALUES OVER 300 M2/S2. MEANWHILE
THE 500 MB SPEED MAX SPREADING INTO THE ARKLATEX WILL CONTINUE TO
MOVE TOWARD THE MID SOUTH PRODUCING TREMENDOUS VERTICAL SHEAR.

THE 18Z LZK SOUNDING INDICATES THAT THE BOUNDARY LAYER CONTINUING
TO DEEPEN WITH A WEAKENING AND LIFTING CAP AT 700 MB. MID LEVEL
LAPSE RATES ABOVE THE CAP ARE VERY STEEP...GREATER THAN 7 C/KM. AS
THE UPPER TROF APPROACHES AND HEIGHT FALLS SPREAD ACROSS THE WARM
SECTOR THE CAP WILL CONTINUE TO ERODE AND THE SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE WARM SECTOR WILL INTENSIFY
AND MAY BECOME DISCRETE SUPERCELLS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS. THESE DISCRETE SUPERCELLS MAY PRODUCE DAMAGING
WINDS...HAIL AND POSSIBLY TORNADOES. THERE IS THE POTENTIAL FOR
STRONG TORNADOES TO DEVELOP WITH THESE DISCRETE SUPERCELLS THAT
FORM IN THE WARM SECTOR AHEAD OF THE FRONT LATER THIS AFTERNOON
INTO TH EVENING HOURS.

IN ADDITION THE DISCRETE CELLS WILL EVENTUAL MERGE INTO A LINE OR
LINE SEGMENTS ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES
THROUGH TONIGHT. THE SYSTEM IS MOVING A LITTLE SLOWER AND IT LOOKS
LIKE THE BEST TIME FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.

WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR WINDS OF 25
MPH WITH GUSTS TO 40 MPH OR HIGHER AHEAD OF AND JUST BEHIND THE
FRONT.

THE FRONT WILL EXIT THE MID SOUTH AFTER MIDNIGHT AND COOL HIGH
PRESSURE BUILDS IN FOR WEDNESDAY WITH BREEZY CONDITIONS AND TEMPS
IN THE 40S NORTH TO LOWER 50S SOUTH. A SERIES OF WEAK UPPER TROFS
SWINGS THROUGH FOR THURSDAY AND FRIDAY RESULTING IN AN INCREASE IN
CLOUDS AND MAYBE SOME PRECIP ACROSS THE NORTHERN TIER...BUT NOT
CONFIDENT ENOUGH TO MENTION. A STRONGER UPPER TROF DIGS INTO THE
EASTERN U.S. DURING THE WEEKEND RESULTING IN SOME COLDER TEMPS AND
DRY WEATHER. GFS AND ECMWF AT ODDS BY THE BEGINNING OF NEXT WEEK.
THE GFS HAS AN UPPER LOW OVER THE TX BIG BEND REGION WITH
SOUTHWEST FLOW ACROSS THE REGION AND MOISTURE RETURNING ACROSS THE
REGION. MEANWHILE THIS SYSTEM IS ABSENT FROM THE ECMWF AND AS A
RESULT THE FLOW IS WESTERLY AND DRY. ATTM WILL INTRODUCE LOW END
CHANCE POPS FOR TUE WITH LOW CONFIDENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  46  48  31  55 / 100  10  10  10
MKL  48  49  27  50 / 100  20  10  10
JBR  42  47  29  51 / 100  10  10  10
TUP  52  54  30  55 / 100  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 5, 4:28 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST TUE FEB 5 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
428 PM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST
MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI.  A MODERATE
RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE
MIDSOUTH...SOUTH AND EAST OF THIS LINE.

A WARM...MOIST...AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE
MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH
FROM THE WEST. THE STRONG UPPER LEVEL DISTURBANCE MOVING OVER THE
REGION THIS EVENING CONTINUES TO GENERATE ROTATING THUNDERSTORMS
SOME WHICH WILL BE SEVERE. THESE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE
POTENTIAL WILL ALSO EXIST FOR STRONG TORNADOES TO DEVELOP. AN
ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL DEVELOP JUST AHEAD OF
THE COLD FRONT AS IT MOVES ACROSS THE AREA OVERNIGHT.

THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE UNTIL 10
PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND UNTIL 2 AM CST
WEDNESDAY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE
STRONG COLD FRONT WILL MOVE OUT OF THE FORECAST AREA AFTER 2 AM
CST WEDNESDAY MORNING BRINGING AN END TO THE SEVERE WEATHER
THREAT.

STRONG WINDS WILL CONTINUE IN ADVANCE AND THEN IMMEDIATELY BEHIND
THE STRONG COLD FRONT UNTIL MIDNIGHT. WIND SPEEDS AROUND 25 MPH WITH
GUSTS OF 40 MPH OR HIGHER CAN BE EXPECTED. A WIND ADVISORY IS IN
EFFECT FOR THE ENTIRE MID SOUTH UNTIL MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE REQUIRED THROUGH MIDNIGHT ACROSS THE ENTIRE
AREA.

OKULSKI

In the hours before

Special weather statement, Feb 5, 3:59 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CST TUE FEB 5 2008

ARZ036-048-052215-
ST. FRANCIS AR-CRITTENDEN AR-
359 PM CST TUE FEB 5 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF HUGHES AT 359 PM CST...
MOVING NORTHEAST AT 70 MPH.

PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF
HUGHES...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 415 PM CST.
Special weather statement, Feb 5, 4:32 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CST TUE FEB 5 2008

ARZ058-MSZ007-052245-
PHILLIPS AR-TUNICA MS-
432 PM CST TUE FEB 5 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WAS LOCATED OVER HELENA AT 432 PM
CST...MOVING NORTHEAST AT 65 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PHILLIPS AND TUNICA COUNTIES...INCLUDING THE CITIES OF
HELENA AND WEST HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CST.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Feb 5, 4:43 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 E MARVELL             34.56N 90.84W
02/05/2008  E0.75 INCH       PHILLIPS           AR   POST OFFICE

            PENNY SIZE HAIL IN POPLAR GROVE.

&&

MBS
Local storm report, Feb 5, 4:44 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
444 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 E MARVELL             34.56N 90.84W
02/05/2008  E0.75 INCH       PHILLIPS           AR   POST OFFICE

            PENNY SIZE HAIL IN POPLAR GROVE.

&&

MBS
Local storm report, Feb 5, 4:56 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 E MARVELL             34.56N 90.84W
02/05/2008  E0.75 INCH       PHILLIPS           AR   POST OFFICE

            PENNY SIZE HAIL IN POPLAR GROVE.

0450 PM     HAIL             3 N BARTLETT            35.26N 89.84W
02/05/2008  E0.75 INCH       SHELBY             TN   AMATEUR RADIO

            PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
            AUSTEN PEAY.

&&

MBS
Local storm report, Feb 5, 5:08 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 E MARVELL             34.56N 90.84W
02/05/2008  E0.75 INCH       PHILLIPS           AR   POST OFFICE

            PENNY SIZE HAIL IN POPLAR GROVE.

0450 PM     HAIL             3 N BARTLETT            35.26N 89.84W
02/05/2008  E0.75 INCH       SHELBY             TN   AMATEUR RADIO

            PENNY SIZE HAIL AT THE INTERSECTION OF PLEASANT RIDGE AND
            AUSTEN PEAY.

0503 PM     TORNADO          ARLINGTON               35.28N 89.66W
02/05/2008                   SHELBY             TN   PUBLIC

            TORNADO ON THE GROUND JUST NORTH OF THE INTERSECTION OF
            HIGHWAY 70 AND HIGHWAY 385.

&&

MBS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:27 PM CSTSevere Thunderstorm WarningMEGShelby, Tipton33 min
Feb 5, 4:43 PM CSTTornado WarningMEGShelby, Tipton47 min
Feb 5, 4:53 PM CSTSevere Thunderstorm WarningMEGDyer, Gibson, Lauderdale, Obion52 min
Feb 5, 5:20 PM CSTSevere Thunderstorm WarningMEGHenry, Obion, Weakley40 min
Feb 5, 5:21 PM CSTTornado Warning EmergencyMEGFayette, Shelby39 min
Feb 5, 5:22 PM CSTTornado WarningMEGWeakley38 min
Feb 5, 5:46 PM CSTTornado WarningMEGCrockett, Dyer, Gibson, Obion, Weakley24 min

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.